in

Analysis of unlikely side effects of COVID-19 vaccine

A U.S. government-funded study confirms that the mild menstrual irregularities that have baffled many women after the COVID-19 vaccine are caused by the vaccine, but are completely harmless.

According to Science Alert, the above work aims to combat misinformation spread by malicious anti-vaccine elements on social networks.

The article, published in the Journal of Obstetrics and Gynecology, advises that if you’re a woman who’s been vaccinated against COVID-19 and notices a slight change in your menstrual cycle, believe you’re not alone. . poisonous. It’s a fairly common side effect of the Covid-19 vaccine, but “very reassuring”.

Explaining the recommendations, lead author Alison Edelman, of Oregon Health and Science University (USA), said the effects were small and temporary. Specifically, according to the results of a study of 4,000 women, the average menstrual cycle lengthened by less than 1 day.

The above 4,000 women aged 18 to 45 were not using hormonal contraceptives. That includes 2,400 people who have been vaccinated against COVID-19 — 55% from Pfizer, 35% from Moderna and 7% from Johnson & Johnson. The study included 1,500 unvaccinated people as controls.

The authors collected data for 3 consecutive menstrual cycles, both vaccinated and unvaccinated, for the vaccinated group; 6 consecutive cycles for the unvaccinated group.

The results showed that when comparing the vaccinated and unvaccinated groups, the mean cycle deviation was small, only 0.64 days for the first vaccination and 0.79 days for the second vaccination.

Analysing the mechanism, Dr Edelman said: “We know that the immune system and reproductive system are interconnected. Changes in the immune system affect the hypothalamic-pituitary-ovary axis, which roughly ‘touches’ you with your ovaries and uterus. brain.”

Therefore, the more pronounced changes after vaccination occurred early in the follicular phase, from the first day of menstruation until ovulation.

Some women had 2 injections of Pfizer in the same cycle (because the time between injections was the shortest – 3 weeks), so the change was more pronounced, about 2 days.

However, one thing any woman understands is that it is normal to experience minor changes in the menstrual cycle throughout the lifespan, as there are many types of effects that can affect the system. Endocrine System. their details. , such as due to illness, medication, stress…

As for vaccinations, it is known that after an initial mild “onion” (a sign of an altered immune system) the body quickly returns to normal. The same goes for mild side effects in these women.

For the group of women studied, this temporary side effect disappeared with subsequent cycles.

What do you think?

Written by admin

Leave a Reply

Your email address will not be published.

GIPHY App Key not set. Please check settings

Australia donates 60 million doses of vaccine to developing countries

5 Tips to Help Relieve Joint Pain That Work